Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Extreme fatigue, sore body, elevated liver enzymes, on Paxil. Cause?

For the past 4 months i have been having extreme fatigue . after getting home at 5 i get in bed at 6 or 7 and i can literally just sleep all day. i have soreness all over and my liver enzymes are 700. I am only 20 im female and i do take paxil which is known to elevate liver enzymes in a small percentage. but is that going to make it as high as it is?
Asked On : Sun, 6 May 2012
Answers:  1 Views:  491
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Welcoem to HCM!

I have gone carefully through your question and it reflects that you have elevated liver enzymes and sore ness all over body, lethargy and you are on Paxil.
what is not there is the duration from which you are taking Paxil and If you have any report of liver enzymes prior to taking Paxil.

from my clinical experince I can say that Paxil would normally not lead to such high enzyme level and you do need a through medical examination. I doubt that you started Paxil for treating lethargy, though you never mentioned it clearly. What I feel that you are "lethargic" because you appear to have some kind of liver problem and not depressed ( for which Paxil might have been started).

Had I been at your place I would go and see a physician, or some gastroenterologist and get complete check up. He would go for an ultra sound abdomen, complete blood counts, kidney function, lipid profile, thyroid function and sugar levels. These all may look a lot to you but I can tell that you really need to get them done and see what is going on inside you.

you have not mentioned if you take any kind of alcohol/ substance of abuse, which needs to be stopped altogether.
As your liver enzymes are increased, it is good if you stop oily and icy food altogether.

please take adequate water, and ask someone to take you to a good doctor. at least get the investigations and you may then decide if you want to continue Paxil or not.

Hope you get well soon
feel free to ask more queries.
Dr. Manisha Gopal.
Answered: Wed, 30 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor